Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 134, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 22, 2001, 7:06 PM EST for Fulton County, Kosciusko County, Indiana. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 22, 2001, 7:06 PM EST (00:06 UTC)
- Expired
- Aug 22, 2001, 7:50 PM EST
- In force
- 44 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Fulton County, IN, Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 7:15 PM EST | Thunderstorm Wind | Rochester, IN | Trees blown down. |
| Aug 22, 7:20 PM EST | Thunderstorm Wind | Warsaw, IN | Trees blown down. |
| Aug 22, 7:30 PM EST | Thunderstorm Wind | Oswego, IN | Trees blown down. |
| Aug 22, 7:30 PM EST | Thunderstorm Wind | Warsaw, IN | Two oak trees completely uprooted at the corner of High and Market Streets in downtown Warsaw. |
| Aug 22, 7:39 PM EST | Thunderstorm Wind | Countywide, IN | Trees and power lines down countywide. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 4:00 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2203 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
848 WUUS53 KIWX 230007 SVRFWA INC049-085-131-230050- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 706 PM EST WED AUG 22 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN INDIANA SOUTHERN KOSCIUSKO COUNTY IN INDIANA PULASKI COUNTY IN INDIANA * UNTIL 750 PM EST * AT 706 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM MENTONE TO 5 MILES NORTHWEST OF WINAMAC...MOVING EAST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... BURKET WINONA LAKE CLAYPOOL KEWANNA PIERCETON SIDNEY SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:50 PM EST, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 22, 2:50 PM EST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 250 PM EST WED AUG 22 2001 FCST CHALLENGES ARE SVR AND FLOOD POTENTIAL FOR TONIGHT. SFC ANALYSIS INDICATED WRMFNT EXTENDING FROM SRN WI TO SERN IN. CDFNT EXTD FM NRN LMIC ACRS CNTRL WI TO ERN NE. MSAS DATA AND GOES DATA INDICATED VERY UNSTABLE AIRMASS IN THE WARM SECTOR WITH CAPES TO OVR 4K AND LI VALUES IN THE MINUS 6 TO MINUS 10 RANGE. THUNDERSTORMS WERE DEVELOPING ALONG CDFNT...WHILE OTHER STORMS EXTD FM CNTRL LMIC TO NW OH. MODELS IN GENERAL AGREEMENT WITH INITIATING TS COMPLEX OVR SRN WI...NRN IL AND NE IA THIS AFT AND BRINGING SYS ACRS CWFA TONIGHT...THOUGH AVN OFFERING A SOMEWHAT SLOWER SOLUTION. GIVEN CURRENT DEVELOPMENT...ETA LOOKS TO HAVE SOMEWHAT BETTER PLACEMENT. WITH REGARD TO THE CDFNT...HOWEVER...ETA LOOKS TO BE TOO FAST DROPPING FNT S OF CWFA...SO WL LEAN TOWARD AVN SPEED...WHICH IS A COMPROMISE BETWEEN FASTER ETA AND SLOWER NGM. WITH STRONG WND FIELD...50 KTS IN 5 TO 10 K FT LYR AND GOOD INSTABILITY...SVR STORMS POSSIBLE. PW VALUES OF 1.5 TO 1.75 INCHES ALSO INDICATE HEAVY RAIN POTENTIAL. BASED ON SLOWER TIMING OF AVN... WL HOLD ON TO A CHC POP FOR AM SHRA OR TSRA FOR THU...THEN FCST LOOKS DRY AS HI PRES CNTR TO NE USHERS IN DRIER AIR. FNT WL BEGIN TO LIFT BACK TO NE ON SAT...SO WL KEEP CHC OF TSRA...BUT WORD AS LATE IN THE AFT. F120 AVN INDICATES SLOWER AND DEEPER SYS MOVING OUT OF CNTRL PLAINS...SO WL HOLD ON TO POPS FOR BOTH SUN AND MON. RDG ALOFT AND AT SFC SHOULD BRING DRY WEATHER FOR TUE AND WED. AS FOR TEMPS...BASED ON TRAJECTORIES AND CURRENT DWPTS...WL GO ABOVE FWC AND MAV NUMBERS FOR TONIGHT. PREFER SLIGHT WARMER FWC NUMBERS FOR THU GIVEN WARM START AND SOME SUNSHINE. FWC AND MAV NUMBERS IN GOOD AGREEMENT LATER PDS AND LOOK REASONABLE BASED ON BLYR AND 85H TEMP SCHEMES. .IWX...NONE. BARJENBRUCH
In the hours before
Local storm report, Aug 22, 6:10 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EST WED AUG 22 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM 2 NW PLYMOUTH IN WIND DAMAGE
08/22/01 MARSHALL TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Aug 22, 6:29 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
629 PM EST WED AUG 22 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM WAWAKA IN 1.75 INCH HAIL
08/22/01 NOBLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0625 PM ALBION IN 1 INCH HAIL
08/22/01 NOBLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 22, 6:38 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
638 PM EST WED AUG 22 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0637 PM 4 NW COLUMBIA CITY IN .75 INCH HAIL
08/22/01 WHITLEY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Aug 22, 6:42 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
642 PM EST WED AUG 22 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0634 PM 5 W COLUMBIA CITY IN 1 INCH HAIL
08/22/01 WHITLEY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Aug 22, 6:49 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
649 PM EST WED AUG 22 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM WARSAW IN WIND DAMAGE
08/22/01 KOSCIUSKO TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0630 PM NORTH WEBSTER IN WIND DAMAGE
08/22/01 KOSCIUSKO TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0641 PM 5 N COLUMBIA CITY IN 60 MPH TSTM GUST
08/22/01 WHITLEY 2 INCH HAIL. REPORTED
BY EMERGENCY MANAGEMENT.Local storm report, Aug 22, 6:52 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
652 PM EST WED AUG 22 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 2 E COLUMBIA CITY IN .75 INCH HAIL
08/22/01 WHITLEY REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:06 PM EST | Severe Thunderstorm Warning | IWX | Pulaski | 44 min |
| Aug 22, 7:42 PM EST | Severe Thunderstorm Warning | IWX | Adams | 38 min |
| Aug 22, 7:49 PM EST | Severe Thunderstorm Warning | IWX | Miami, Wabash | 51 min |
| Aug 22, 7:57 PM EST | Severe Thunderstorm Warning | IWX | Cass | 53 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.